Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 549, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 11, 2007, 6:40 PM CDT for Ward County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2007, 6:40 PM CDT (23:40 UTC)
- Expired
- Oct 11, 2007, 7:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 87 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 112340
SVRMAF
TXC475-120030-
/O.NEW.KMAF.SV.W.0549.071011T2340Z-071012T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
640 PM CDT THU OCT 11 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WARD COUNTY IN WEST TEXAS...
* UNTIL 730 PM CDT
* AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRANDFALLS...OR 12 MILES SOUTH OF MONAHANS...MOVING SOUTH AT 5
MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
GRANDFALLS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
LAT...LON 3147 10276 3131 10278 3139 10305 3145 10301
3151 10298
TIME...MOT...LOC 2340Z 305DEG 4KT 3142 10282
$$1 follow-up statement
000
WWUS54 KMAF 120000
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
659 PM CDT THU OCT 11 2007
TXC475-120030-
/O.CON.KMAF.SV.W.0549.000000T0000Z-071012T0030Z/
WARD TX-
659 PM CDT THU OCT 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN WARD COUNTY...
AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GRANDFALLS...OR ABOUT 15 MILES SOUTH OF MONAHANS...
MOVING SOUTH AT 5 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
GRANDFALLS...
ROYALTY
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
LAT...LON 3147 10276 3131 10278 3139 10305 3145 10301
3151 10298
TIME...MOT...LOC 2359Z 305DEG 4KT 3141 10280
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 2:22 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Oct 11, 2:22 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 222 PM CDT THU OCT 11 2007 .DISCUSSION... CURRENT WATER VAPOR IMAGERY CLEARLY SHOWS AN UPPER LOW CIRCULATING OFF THE COAST OF OREGON/WASHINGTON STATE. THIS LOW WILL MOVE EASTWARD TOWARDS WEST TEXAS AND SOUTHEASTERN NEW MEXICO LATER THIS WEEK AND INCREASE WINDS ACROSS MUCH OF THE AREA THIS WEEKEND. FOR TONIGHT...SHOWERS AND THUNDERSTORMS THAT DEVELOP THIS AFTERNOON MAY CONTINUE INTO THE EARLY EVENING HOURS SO HAVE LEFT ISOLATED POPS IN FOR MOST AREAS. WITH A LACK OF MID LEVEL SUPPORT...DON/T EXPECT STORMS TO CONTINUE MUCH PAST SUNSET. FRIDAY...AHEAD OF THE UPPER LOW...SEVERAL SHORTWAVES TRANSLATE THROUGH THE UPPER FLOW AND THROUGH THE CWA. GOOD 0-6KM BULK SHEAR /30-40KTS/ AND SOME INSTABILITY /-1 TO -2 LIFTED INDICES/...SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE. THE TIMING AND PLACEMENT OF THESE FEATURES WILL BE THE DECIDING FACTOR ON WHERE AND WHEN STORMS WILL DEVELOP...IF ANY. SO WILL GO WITH ISOLATED POPS FOR THE TIME BEING. SATURDAY THROUGH SUNDAY MORNING WILL BE THE FOCUS FOR THIS FORECAST AS THE FIRST HIGH WIND EVENT FOR THE FALL APPROACHES. THE ABOVE MENTIONED LOW WILL MOVE ACROSS THE FOUR CORNERS AREA TO JUST NORTH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO SATURDAY INTO SUNDAY MORNING. THIS WILL TIGHTEN THE 500MB HEIGHT GRADIENT AND INCREASE 700MB WINDS. HOWEVER...THERE ARE SEVERAL FACTORS THAT DON/T SUPPORT A HIGH WIND EVENT. WHILE THE HEIGHT GRADIENT WILL BE FAIRLY TIGHT...THE SURFACE PRESSURE GRADIENT IS FAIRLY UNIMPRESSIVE AT THIS POINT. IN ADDITION...THERE IS A LOT OF MID LEVEL LIFT THAT MOVES ACROSS THE GUADALUPE MOUNTAINS SATURDAY AND SUNDAY MORNING. THERE ARE PERIODS OF SUBSIDENCE BUT THEY ARE SHORT LIVED AND ALTERNATE WITH PERIODS OF LIFT. A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY...COOLING TEMPERATURES TO NEAR NORMAL VALUES. BEYOND SUNDAY...ZONAL FLOW WILL RETURN TO THE AREA UNTIL THE NEXT LOW PRESSURE SYSTEM MOVES THROUGH LATE NEXT WEEK. AFTER A COUPLE OF COOLER DAYS MONDAY AND TUESDAY... TEMPERATURES WILL WARM TO ABOUT 5 DEGREES ABOVE NORMAL FOR THE REMAINDER OF THE FORECAST PERIOD. && .FIRE WEATHER... MODELS CONTINUE TO INDICATE THE POTENTIAL FOR FIRE WEATHER CONCERNS TO INCREASE SATURDAY AFTERNOON INTO SUNDAY MORNING. WHILE CONCERNS INCREASE...DO NOT BELIEVE RED FLAG CONDITIONS WILL BE MET. WINDS WILL INCREASE IN THE MOUNTAINS AND RH/S WILL DECREASE IN THE PLAINS BUT WHERE THE WINDS MEET CRITERIA...THE RH WILL NOT HAVE DROPPED AND VICE VERSA. THE APPROACHING UPPER LEVEL TROUGH WILL TIGHTEN THE HEIGHT GRADIENT AND SUBSEQUENTLY INCREASE THE UPPER LEVEL WINDS. WESTERLY 700MB WINDS AROUND 40KTS WILL MEAN 25 TO 35 MPH 20 FT WINDS IN THE GUADALUPE MOUNTAINS. THE DOWNSLOPING NATURE OF THE WINDS ALSO MEANS DRYING FOR THE LOWER ELEVATIONS. MODELS INDICATE RH/S FALLING TO AROUND 15 PERCENT FOR THE LOWER ELEVATIONS SATURDAY AND SUNDAY AFTERNOON. LOOKING AT THE GFS AND THE ECMWF...THE GFS HAS DEWPOINTS ABOUT 10 DEGREES HIGHER THAN THE ECMWF. WITH THE WINDS IT MAKES MORE SENSE FOR THE DEWPOINTS TO BE LOWER...HOWEVER WITH THIS UNCERTAINTY...HAVE GONE WITH MORE OF A SPLIT THAT LEAVES RH/S RIGHT AT 15 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 62 85 63 84 / 10 10 10 10 CARLSBAD NM 61 91 62 90 / 10 10 10 10 DRYDEN TX 67 85 62 85 / 10 10 10 10 FORT STOCKTON TX 65 90 62 87 / 10 10 10 10 GUADALUPE PASS TX 62 86 58 84 / 20 10 10 10 HOBBS NM 59 86 59 85 / 10 10 10 10 MARFA TX 57 85 53 84 / 10 10 10 10 MIDLAND INTL AIRPORT TX 62 86 62 85 / 10 10 10 10 ODESSA TX 62 87 63 86 / 10 10 10 10 WINK TX 65 93 63 92 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/74
Hazardous weather outlook, Oct 11, 2:04 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 204 PM CDT THU OCT 11 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 204 PM CDT THU OCT 11 2007 /104 PM MDT THU OCT 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE OUTLOOK AREA THROUGH TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...BUT A FEW STORMS WILL BECOME STRONG OR SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS...MAINLY THIS EVENING. IN ADDITION THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS SATURDAY THROUGH EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 11, 4:26 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 426 PM CDT THU OCT 11 2007 TXZ050-112230- ANDREWS- 426 PM CDT THU OCT 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN ANDREWS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 20 MILES SOUTHWEST OF ANDREWS JUST NORTH OF STATE HIGHWAY 128 AT 426 PM CDT...MOVING SOUTH AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN SOUTHWESTERN ANDREWS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY STRONG WINDS...HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Oct 11, 5:08 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
508 PM CDT THU OCT 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL ODESSA 31.85N 102.37W
10/11/2007 M1.00 INCH ECTOR TX PUBLIC
MEDIA RELAYED A REPORT OF NICKEL TO QUARTER SIZED HAIL AT
THE INTERSECTION OF DIXIE AN 52ND STREET.
0453 PM HAIL ODESSA 31.85N 102.37W
10/11/2007 M1.75 INCH ECTOR TX PUBLIC
MEDIA RELAYED A REPORT OF GOLFBALL SIZED HAIL AT THE
RATLIFF STADIUM IN ODESSA.
&&
MEFFERSOSpecial weather statement, Oct 11, 5:08 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 508 PM CDT THU OCT 11 2007 TXZ075-112315- PECOS- 508 PM CDT THU OCT 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF BAKERSFIELD NEAR GIRVIN AT 508 PM CDT. THE STORM WAS MOVING TO THE SOUTH AT 5 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Oct 11, 5:16 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
516 PM CDT THU OCT 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL ODESSA 31.85N 102.37W
10/11/2007 M1.50 INCH ECTOR TX PUBLIC
PING PONG SIZED HAIL WAS REPORTED AT THE INTERSECTION OF
UNIVERSITY AND HANCOCK IN ODESSA.
&&
MEFFERSOSpecial weather statement, Oct 11, 5:44 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 544 PM CDT THU OCT 11 2007 TXZ069-112345- UPTON- 544 PM CDT THU OCT 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN UPTON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER MCCAMEY AT 544 PM CDT...MOVING SOUTH AT 5 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Oct 11, 6:01 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 601 PM CDT THU OCT 11 2007 TXZ061-068-112330- ECTOR-CRANE- 601 PM CDT THU OCT 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN CRANE AND SOUTHWESTERN ECTOR COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF PENWELL AT 601 PM CDT...MOVING SOUTHEAST AT 10 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:31 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 44 min |
| Oct 11, 4:15 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 60 min |
| Oct 11, 4:35 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 55 min |
| Oct 11, 5:31 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Oct 11, 5:37 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 53 min |
| Oct 11, 6:05 PM CDT | Severe Thunderstorm Warning | MAF | Crane | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.